# SDR HCM2009F00001

- Difficulty date: November 17, 2009
- Submitted: December 11, 2009
- Operation: Air carrier
- Aircraft: N11QF
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3482
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Condition: Making Metal
- Location: Main Rotor
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: R, A

## Discrepancy

ACFT DEPARTED AIRPORT ON A SIGHT SEEING FLIGHT AT 11:54 AM, SHORTLY BEFORE RETURNING, AT APPROX 12:40 PM AT 1,000 FT AGL THE ENGINE "CHIP" LIGHT ILLUMINATED, THE PILOT REDUCED POWER AND WITHIN 4 TO 5 SECONDS ADDITIONAL CAUTION LIGHTS ILLUMINATED AND THE AURAL WARNING ACTIVATED.  PILOT REPORTED ENGINE POWER LOSS AND PROCEDED TO EXECUTE A "POWER OFF" AUTOROTATION LANDING AT APPROX 3/4 OF A MILE FROM AIRPORT WITH NO FURTHER INCIDENT.  NO INJURIES OCCURRED TO PILOT OR PASSENGERS.  MX WAS DISPATCHED TO SIGHT.  INSP REVEALED EXCESSIVE METAL ON THE MODULE 1 ACCESSORY GB MAGNETIC PLUG, THE ENG ELECTRICAL CHIP PLUG AND SMALL AMOUNTS OF METAL ON MODULE 5 MAGNETIC PLUG AND OIL TANK MAG PLUG.  INSPECTIONS ALSO REVEALED THAT THE FREE TURBINE AND AXIAL COMPRESSOR ROTATED FREELY BY HAND AND THE ENG OIL LEVEL WAS NORMAL.  FURTHER INVESTIGATION REVEALED THAT WHEN THE AXIAL COMPRESSOR WAS ROTATED THE STARTER GEN AND ACCESSORY DRIVES WERE NOT ROTATING, INDICATING A POSSIBLE INTERNAL FAILURE OF THE MODULE 1 ACCESSORY GB. (TSO 1318.1 AT TIME OF INCIDENT.
